| Catalog Number |
4004C0820 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s).During the procedure, the physician successfully placed nine coils and four pc400s using a non-penumbra microcatheter.The physician then felt resistance and was unable to advance another pc400 through the hub of the microcatheter and, therefore, the pc400 was removed.The procedure was completed using additional coils and the same microcatheter.There was no report of an adverse effect to the patient.